Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 3, NWS Pittsburgh, PA

March 28, 20124 counties in Pennsylvania; Brooke County, Hancock County, West Virginia; Jefferson County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 28, 2012, 9:38 AM EDT for 4 counties in Pennsylvania; Brooke County, Hancock County, West Virginia; Jefferson County, Ohio. It was in force for 37 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2012, 9:38 AM EDT (13:38 UTC)
Expired
Mar 28, 2012, 10:15 AM EDT
In force
37 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Jefferson County, OH, Allegheny County, PA, Beaver County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV

The radar

The Pittsburgh radar (KPBZ), 19 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 9:41 AM EDTHAIL 0.5Weirton, WVEVENT OCCURRED BETWEEN 926 AM 03/28/2012 AND 941 AM 03/28/2012
Mar 28, 9:59 AM EDTHAIL 1Imperial, PAEVENT OCCURRED BETWEEN 944 AM 03/28/2012 AND 959 AM 03/28/2012
Mar 28, 9:59 AM EDTHAIL 1Imperial, PA
Mar 28, 10:05 AM EDTHAIL 0.75Mcdonald, PA
Mar 28, 10:06 AM EDTHAIL 0.88Pittsburgh, PAEVENT OCCURRED BETWEEN 951 AM 03/28/2012 AND 1006 AM 03/28/2012
Mar 28, 10:07 AM EDTHAIL 0.5Bridgeville, PAEVENT OCCURRED BETWEEN 952 AM 03/28/2012 AND 1007 AM 03/28/2012
Mar 28, 10:10 AM EDTHAIL 0.25Pittsburgh, PAEVENT OCCURRED BETWEEN 955 AM 03/28/2012 AND 1010 AM 03/28/2012
Mar 28, 10:11 AM EDTHAIL 0.5Bethel Park, PAEVENT OCCURRED BETWEEN 956 AM 03/28/2012 AND 1011 AM 03/28/2012
Mar 28, 10:12 AM EDTHAIL 0.88Pittsburgh, PAEVENT OCCURRED BETWEEN 957 AM 03/28/2012 AND 1012 AM 03/28/2012
Mar 28, 10:13 AM EDTHAIL 0.5Bethel Park, PAEVENT OCCURRED BETWEEN 958 AM 03/28/2012 AND 1013 AM 03/28/2012
Mar 28, 10:15 AM EDTHAIL 0.88Bridgeville, PAEVENT OCCURRED BETWEEN 1000 AM 03/28/2012 AND 1015 AM 03/28/2012
Mar 28, 10:17 AM EDTHAIL 0.25Pittsburgh, PAEVENT OCCURRED BETWEEN 1002 AM 03/28/2012 AND 1017 AM 03/28/2012
Mar 28, 10:18 AM EDTHAIL 0.5Pittsburgh, PAEVENT OCCURRED BETWEEN 1003 AM 03/28/2012 AND 1018 AM 03/28/2012
Mar 28, 10:20 AM EDTHAIL 0.5Mckeesport, PAEVENT OCCURRED BETWEEN 1005 AM 03/28/2012 AND 1020 AM 03/28/2012
Mar 28, 10:21 AM EDTHAIL 0.88Glassport, PAEVENT OCCURRED BETWEEN 1006 AM 03/28/2012 AND 1021 AM 03/28/2012
Mar 28, 10:23 AM EDTHAIL 0.75Irwin, PAEVENT OCCURRED BETWEEN 1008 AM 03/28/2012 AND 1023 AM 03/28/2012

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 1.6 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 461 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1751 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
461 m²/s²
0-3 km storm-relative helicity
470 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WUUS51 KPBZ 281338
SVRPBZ
OHC081-PAC003-007-125-129-WVC009-029-281415-
/O.NEW.KPBZ.SV.W.0003.120328T1338Z-120328T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
938 AM EDT WED MAR 28 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN EAST CENTRAL OHIO...
  SOUTHERN ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
  SOUTHWESTERN BEAVER COUNTY IN WESTERN PENNSYLVANIA...
  NORTHERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
  SOUTHERN HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...
  NORTHEASTERN BROOKE COUNTY IN NORTHERN WEST VIRGINIA...
  WEST CENTRAL WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 1015 AM EDT

* AT 935 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TORONTO...MOVING EAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WINTERSVILLE...       STEUBENVILLE...       NEW CUMBERLAND...
  TORONTO...            MINGO JUNCTION...    
  TOMLINSON RUN STATE PARK...                 WEIRTON...
  FOLLANSBEE...         NEW MANCHESTER...     SUN VALLEY...
  COLLIERS...           FLORENCE...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4051 7956 4023 7959 4033 8078 4054 8072
TIME...MOT...LOC 1337Z 273DEG 56KT 4044 8063

$$
1 follow-up statement
748 
WWUS51 KPBZ 281358
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
958 AM EDT WED MAR 28 2012

OHC081-PAC003-007-125-129-WVC009-029-281415-
/O.CON.KPBZ.SV.W.0003.000000T0000Z-120328T1415Z/
JEFFERSON OH-ALLEGHENY PA-BEAVER PA-WASHINGTON PA-HANCOCK WV-
BROOKE WV-WESTMORELAND PA-
958 AM EDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR JEFFERSON COUNTY IN EAST CENTRAL OHIO...AND WESTMORELAND...
WASHINGTON AND ALLEGHENY COUNTIES IN SOUTHWEST PENNSYLVANIA...AND
BEAVER COUNTY IN WESTERN PENNSYLVANIA...AND BROOKE AND HANCOCK
COUNTIES IN NORTHERN WEST VIRGINIA...

AT 953 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR IMPERIAL...MOVING EAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WEIRTON...            SUN VALLEY...         NEW MANCHESTER...
  NEW CUMBERLAND...     FOLLANSBEE...         COLLIERS...
  RACCOON CREEK STATE PARK...                 MOON...
  MCDONALD...           IMPERIAL...           FLORENCE...
  BURGETTSTOWN...

LAT...LON 4051 7956 4023 7959 4033 8078 4054 8072
TIME...MOT...LOC 1358Z 273DEG 56KT 4042 8020

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 8:26 AM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 28, 8:26 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
826 AM EDT WED MAR 28 2012

.SYNOPSIS...
A COLD FRONT WILL BRING SHOWERS WITH THE CHANCE OF THUNDERSTORMS
TO THE UPPER OHIO VALLEY REGION TODAY. SEASONABLY COOL WEATHER
WILL FOLLOW FOR THURSDAY...BUT LOOK FOR INCREASED RAIN CHANCES
AGAIN ON FRIDAY AS LOW PRESSURE APPROACHES THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ONGOING THUNDERSTORMS IN THE NORTHERN HALF OF THE CWA HAVE BEEN
YIELDING REPORTS OF NEARLY QUARTER SIZED HAIL. INSTABILITY LOOKS
TO BE VERY LEAN...HOWEVER 50-60 KTS OF 0-6 KM BULK UNIDIRECTIONAL
SHEAR ARE MANAGING TO YIELD DECENT ENOUGH SUPPORT TO MANAGE TO
SUSTAIN BRIEFLY STRONG UPDRAFTS. THE FORECAST HAS BEEN UPDATED TO
INCLUDE GUSTY WINDS AND LARGE HAIL WITH THE THUNDERSTORMS ACROSS
THE NORTHERN TIER OF COUNTIES THIS MORNING. FRIES

PREVIOUS...

LOW PRESSURE MOVING ACROSS THE NORTHERN LAKES WILL PULL A COLD
FRONT ACROSS THE UPPER OHIO REGION TODAY. STRONG WARM ADVECTION IN
ADVANCE OF THE LOW HAS DEVELOPED A SHALLOW INVERSION AND WILL
INITIALLY CAP THE BOUNDARY LAYER. HOWEVER...SUFFICIENT FUEL/INSTABILITY
IS INDICATED FOR DEVELOPMENT OF SOME ELEVATED SHOWERS/POSSIBLE
THUNDERSTORMS THIS MORNING...WHICH SHOULD BECOME MORE SURFACE
BASED AS THE FRONT AND THE DAY PROGRESS. OVERALL SEVERE POTENTIAL
REMAINS LOW DESPITE FAVORABLE DEEP LAYER SHEAR WITH LIMITATIONS
IMPOSED BY A LACK OF INSTABILITY.

MODELS ARE IN GENERAL AGREEMENT IN MORE RAPID PASSAGE OF THE FRONT THAN
PREVIOUSLY DEPICTED...SO ADJUSTMENTS THIS MORNING FEATURE FADING
PRECIP PROBABILITIES DURING THE AFTERNOON. ALSO OF INTEREST FOR
THE AFTERNOON IS THE AFOREMENTIONED STRONG WIND FIELD IN CONJUNCTION
WITH THE STEEPENING LOW LAPSE RATE AS DISPLAYED VIA MODEL
SOUNDINGS. WIND GUSTS HAVE THUS BEEN INCREASED...BUT ARE EXPECTED
TO REMAIN BELOW ADVISORY THRESHOLDS.

COLDER AIR IS PROJECTED TO ADVECT OFF THE LAKES TONIGHT...AND LOW
INVERSION LEVELS SHOULD PRECLUDE MUCH THE WAY OF SHOWERS. SMALL
PRECIP PROBABILITIES WERE TWEAKED TO FAVOR AREAS IN LEE OF THE
LAKES AND THE RIDGES. PROJECTED TEMPERATURE PROFILE ALSO IS
INDICATIVE OF SOME FROZEN PRECIP OVER NORTHERN COUNTIES...SNOW
SHOWER MENTION WAS THUS ADDED.

NEAR TERM TEMPERATURES WERE FORECAST USING TWEAKED SREF MEANS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
BUILDING HIGH PRESSURE SHOULD SNUFF ANY LINGERING SHOWERS BY
MIDDAY THURSDAY...AND CONTINUED COLD ADVECTION SHOULD HOLD
TEMPERATURES A FEW DEGREES BELOW THE SEASONAL NORMALS. THE SURFACE
HIGH PRESSURE AXIS IS NAM/GFS FORECAST TO SLIDE ACROSS THE UPPER
OHIO ON THURSDAY NIGHT...AND THE AIRMASS WILL BE PLENTY DRY FOR A
PERIOD OF RADIATIONAL COOLING BEFORE WARM...MOIST ADVECTION
RESUMES IN ADVANCE OF MIDWESTERN LOW PRESSURE. ANOTHER FREEZE IS
THUS FORECAST...BUT DURATION/MAGNITUDE LOOKS TO BE LIMITED AS MID LEVEL
CLOUDINESS INCREASES.

ANOTHER SHORTWAVE IS FORECAST FOR A FRIDAY APPROACH AND SATURDAY
EXIT...HENCE CHANCE POPS WERE MAINTAINED FOR THE CLOSE OF THE WORK
WEEK...FOLLOWED BY DIMINISHED NUMBERS INTO THE WEEKEND.

SHORT TERM TEMPERATURES SHOULD AVERAGE OUT FAIRLY CLOSE TO NORMAL
AND WERE FORECAST USING A BLEND OF SREF AND GFS MOS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
PROGRESSIVE PATTERN IS GFS/ECMWF DEPICTED FOR THE LONG TERM PERIOD
AND AS SENSIBLE WEATHER WILL THUS BE SHORTWAVE DEPENDENT...FORECAST
WILL GENERALLY BE OF PERSISTENCE AND ALTERATIONS MINIMAL THIS
MORNING. WITH THE JET PROJECTED TO MEANDER OVER...OR NORTH OF THE
GREAT LAKES...TEMPERATURES WERE FORECAST ABOVE THE SEASONAL
AVERAGES USING TWEAKED HPC GUIDANCE.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
MAIN AVIATION CONCERN THROUGH 14Z WILL BE LOW LEVEL WIND SHEAR.

RECENT NAM MODEL PROFILES SHOW A VERY STRONG AND SHALLOW SURFACE
INVERSION THIS MORNING, WITH BASE 1 KFT AGL, HAVING SURFACE WINDS FROM
THE SOUTH AT 5-10 KTS. RADAR VERTICAL WIND PROFILES AND NAM MODEL
PROFILES SHOW WINDS FROM THE SOUTHWEST AND WEST 35-50 KTS IN THE
LAYER 1-2 KFT AGL WILL CONTINUE TODAY.

BLEND OF HIGH RESOLUTION MODEL OUTPUT SHOW VERTICAL MIXING,
ACCOMPANYING THE COLD FRONTAL PASSAGE 14Z-18Z, DEEPENING THE SURFACE
LAYER WHICH WILL THEN TAP THE FAST WINDS ALOFT AND CAUSE SOUTHWEST
TO WEST SURFACE WINDS TO GUST TO 25-30 KTS THROUGH 22Z.

FLIGHT CONDITIONS SHOULD BE MAINLY VFR THROUGH 06Z, DESPITE PASSAGE OF
FRONTAL BAND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
14Z-18Z, AS HAVE TOO LOW CONFIDENCE TO MENTION. TIMING OF SHOWERS
HAS BEEN BASED ON RECENT WRF-NMM AND HRRR MODEL OUTPUT.

COLD POOL STRATOCUMULUS LATE TONIGHT INTO THURSDAY MORNING MAY
PROMOTE A PERIOD OF MVFR CEILINGS.

OUTLOOK...THURSDAY THROUGH SUNDAY...
VFR THURSDAY AFTERNOON INTO FRIDAY. RESTRICTIONS THEN POSSIBLE DUE
TO SHOWERS FROM A LOW PRESSURE SYSTEM PASSAGE FRIDAY NIGHT INTO
SATURDAY, AND LINGERING COLD POOL CLOUDS SUNDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Mar 28, 5:47 AM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
547 AM EDT WED MAR 28 2012

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-291000-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-
547 AM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING ON
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ012-021>023-041-291000-
GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
547 AM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON WITH
THE PRIMARY THREAT COMING FROM DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING ON
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Mar 28, 7:52 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
752 AM EDT WED MAR 28 2012

PAZ007>009-015-016-281230-
CLARION PA-FOREST PA-JEFFERSON PA-MERCER PA-VENANGO PA-
752 AM EDT WED MAR 28 2012

...THUNDERSTORMS ...

THUNDERSTORMS WITH GUSTY WINDS AND HAIL TO MOVE THROUGH THE
FOLLOWING COUNTIES...
CLARION...FOREST...JEFFERSON...MERCER AND VENANGO...

AT 743 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HALF DIAMETER HAIL AND WINDS GUSTING TO 45
MPH LOCATED NEAR COOPERSTOWN...MOVING EAST AT 60 MPH.

VISIBILITY CAN BE REDUCED IN BRIEF HEAVY RAIN.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  SUGARCREEK...         POLK...               COOPERSTOWN...
  FRANKLIN...           OIL CITY...           SENECA...
  OIL CREEK STATE PARK...                     VAN...
  TIONESTA...           FRYBURG...            WEST HICKORY...
  KELLETTVILLE...

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4144 7895 4143 7897 4145 7899 4145 7906
      4143 7906 4142 7909 4136 7909 4136 7901
      4138 7897 4133 7888 4128 7889 4129 8012
      4153 7996 4159 7986 4159 7895
Special weather statement, Mar 28, 8:28 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
828 AM EDT WED MAR 28 2012

PAZ014>016-022-023-281315-
ARMSTRONG PA-BUTLER PA-CLARION PA-INDIANA PA-JEFFERSON PA-
828 AM EDT WED MAR 28 2012

...THUNDERSTORMS...

THUNDERSTORMS WITH GUSTY WINDS AND HAIL TO MOVE THROUGH THE
FOLLOWING COUNTIES...
ARMSTRONG...BUTLER...CLARION...INDIANA AND JEFFERSON...

AT 822 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS OVER BRADYS BEND...MOVING EAST AT 60 MPH.

THESE THUNDERSTORMS CAN PRODUCE WINDS GUSTING UP TO 50 MPH AND DIME
SIZE HAIL. VISIBILITY CAN BE REDUCED IN BRIEF HEAVY RAIN.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  EAST BRADY...         BRADYS BEND...        KITTANNING...
  RIMERSBURG...         CLIMAX...             NEW BETHLEHEM...
  MUFF...               RURAL VALLEY...       DAYTON...
  PLUMVILLE...          SMICKSBURG...         DORA...

LAT...LON 4069 7882 4085 7981 4110 7959 4105 7880
      4072 7880
Special weather statement, Mar 28, 9:16 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
916 AM EDT WED MAR 28 2012

PAZ014>016-021>023-029-073-074-281400-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-CLARION PA-INDIANA PA-
JEFFERSON PA-WASHINGTON PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
916 AM EDT WED MAR 28 2012

...STRONG THUNDERSTORMS WILL AFFECT ARMSTRONG...CENTRAL WASHINGTON...
EXTREME SOUTHEASTERN BUTLER...INDIANA...SOUTHEASTERN ALLEGHENY...
SOUTHEASTERN CLARION...SOUTHERN JEFFERSON AND WESTMORELAND
COUNTIES...

AT 914 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM NEW
BETHLEHEM TO LEECHBURG TO UPPER SAINT CLAIR...MOVING EAST AT 60 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  WILKINSBURG...        UPPER SAINT CLAIR...  SPRINGDALE...
  SOUTH SIDE PITTSBURGH...                    PITTSBURGH...
  PENN HILLS...         OAKLAND...            NEW KENSINGTON...
  NEW BETHLEHEM...      NATRONA HEIGHTS...    MOUNT WASHINGTON...
  MOUNT LEBANON...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4036 7899 4019 7912 4026 8026 4063 7973
      4109 7934 4106 7880 4072 7880
Special weather statement, Mar 28, 9:16 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
916 AM EDT WED MAR 28 2012

PAZ008-009-015-281345-
CLARION PA-FOREST PA-VENANGO PA-
916 AM EDT WED MAR 28 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL VENANGO...FOREST
AND NORTHEASTERN CLARION COUNTIES...

AT 914 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF TIONESTA...MOVING EAST AT 65 MPH.

THIS STORM HAS A HISTORY OF PRODUCING DIME SIZE. WIND GUSTS UP TO 40
MPH ARE ALSO POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  OIL CREEK STATE PARK...                     OIL CITY...
  TIONESTA...           WEST HICKORY...       KELLETTVILLE...
  REDCLYFFE...          MARIENVILLE...        LYNCH...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4144 7895 4143 7897 4145 7899 4145 7906
      4143 7906 4142 7909 4137 7909 4139 7973
      4154 7974 4161 7895

WOODRUM
Special weather statement, Mar 28, 9:17 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
917 AM EDT WED MAR 28 2012

OHZ040-041-049-050-PAZ020-021-029-WVZ001-002-281345-
ALLEGHENY PA-BEAVER PA-BROOKE WV-CARROLL OH-COLUMBIANA OH-HANCOCK WV-
HARRISON OH-JEFFERSON OH-WASHINGTON PA-
917 AM EDT WED MAR 28 2012

...A STRONG THUNDERSTORM WILL AFFECT EXTREME WEST CENTRAL
ALLEGHENY...HANCOCK...NORTHEASTERN BROOKE...NORTHERN HARRISON...
NORTHERN JEFFERSON...NORTHWESTERN WASHINGTON...SOUTHEASTERN
COLUMBIANA...SOUTHERN CARROLL AND SOUTHWESTERN BEAVER COUNTIES...

AT 914 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LEESVILLE
LAKE PARK...MOVING EAST AT 65 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  TAPPAN...             SHERRODSVILLE...
  LEESVILLE LAKE PARK...                      DELLROY...
  BOWERSTON...          SCIO...               CARROLLTON...
  JEWETT...             KILGORE...            MECHANICSTOWN...
  BERGHOLZ...           UNIONPORT...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4070 8032 4034 8031 4034 8126 4059 8125

FRIES

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:52 AM EDTSpecial Weather StatementPBZForest, Venango38 min
Mar 28, 8:16 AM EDTSevere Thunderstorm WarningPBZClarion, Forest, Jefferson, Venango44 min
Mar 28, 8:28 AM EDTSpecial Weather StatementPBZArmstrong47 min
Mar 28, 9:16 AM EDTSpecial Weather StatementPBZArmstrong, Indiana, Westmoreland44 min
Mar 28, 9:17 AM EDTSpecial Weather StatementPBZBeaver28 min
Mar 28, 9:49 AM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Beaver, Butler, Indiana, Westmoreland41 min
Mar 28, 10:15 AM EDTSevere Thunderstorm WarningPBZAllegheny, Indiana, Westmoreland45 min
Mar 28, 10:48 AM EDTSpecial Weather StatementPBZWashington27 min
Mar 28, 11:08 AM EDTSpecial Weather StatementPBZWestmoreland37 min
Mar 28, 11:23 AM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland52 min
Mar 28, 12:08 PM EDTSevere Thunderstorm WarningPBZFayette, Westmoreland22 min
Mar 28, 12:14 PM EDTSpecial Weather StatementPBZGreene31 min
Mar 28, 12:33 PM EDTSpecial Weather StatementPBZFayette27 min
Mar 28, 11:39 AM EDTSevere Thunderstorm WarningPBZMarshall, Wetzel36 min
Mar 28, 11:45 AM EDTSpecial Weather StatementPBZWetzel30 min
Mar 28, 12:41 PM EDTSpecial Weather StatementPBZMarion, Monongalia, Preston49 min
Mar 28, 1:44 PM EDTSpecial Weather StatementPBZTucker31 min
Mar 28, 2:00 PM EDTSevere Thunderstorm WarningPBZPreston, Tucker30 min
Mar 28, 2:15 PM EDTSpecial Weather StatementPBZPreston30 min
Mar 28, 3:34 PM EDTSpecial Weather StatementPBZTucker11 min
Mar 28, 11:18 AM EDTSpecial Weather StatementPBZNoble27 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.